MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0740
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Results: the pusher assembly and introducer sheath of the first ruby coil evaluated were kinked in multiple locations.Conclusions: evaluation of the returned devices revealed the first ruby coil had multiple kinks in the pusher assembly and introducer sheath.This damage was likely incidental and likely occurred during packaging for return.Due to this incidental damage, the locations and root cause of the reported kink could not be determined.Further evaluation revealed the second ruby coil was not detached.Therefore, the root cause of the reported unintentional detachment could not be determined.The microcatheter mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, prior to use, the hospital staff inadvertently bent a ruby coil pusher assembly while removing the ruby coil from its dispenser hoop.Consequently, the ruby coil would not advance into the microcatheter and therefore, it was set aside.While attempting to load a new ruby coil into the microcatheter, the hospital staff noticed that the ruby coil had unintentionally detached from its pusher assembly and therefore, the ruby coil was set aside.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6464341
Report Number3005168196-2017-00567
Device Sequence Number16288609
Product Code HCG
UDI-Device Identifier00814548012964
UDI-Public00814548012964
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2024
Device Catalogue NumberRBY2C0740
Device Lot NumberF72490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1